Alert archive / Minnesota / Wind Chill Advisories in 2022
Wind Chill Advisory 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Jan 9, 2022, 1:36 PM CST for 29 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 9, 2022, 6:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2022, 1:36 PM CST (19:36 UTC)
- In effect from
- Jan 9, 2022, 6:00 PM CST
- Expired
- Jan 10, 2022, 11:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Twin Cities, MN
All 38 counties
Anoka County, MN, Benton County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 35 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -187 m²/s²
- 0-3 km storm-relative helicity
- -281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023 WWUS43 KMPX 091936 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 136 PM CST Sun Jan 9 2022 MNZ041>045-048>050-100345- /O.NEW.KMPX.WC.Y.0005.220110T0000Z-220110T1800Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Pope-Stearns-Benton- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Glenwood, St Cloud, and Sauk Rapids 136 PM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 38 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...From 6 PM this evening to noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ047-051>053-055-057>059-061-063-WIZ014>016-023-025-027-028- 100345- /O.NEW.KMPX.WC.Y.0005.220110T0300Z-220110T1600Z/ Stevens-Sherburne-Isanti-Chisago-Swift-Kandiyohi-Meeker-Wright- Anoka-Washington-Polk-Barron-Rusk-St. Croix-Dunn-Chippewa- Eau Claire- Including the cities of Morris, Elk River, Cambridge, Center City, Benson, Willmar, Litchfield, Monticello, Blaine, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, Chippewa Falls, and Eau Claire 136 PM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of northwest and west central Wisconsin and central, east central and west central Minnesota. * WHEN...From 9 PM this evening to 10 AM CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ060-062-066>070-076>078-085-WIZ024-026-100345- /O.NEW.KMPX.WC.Y.0005.220110T0600Z-220110T1600Z/ Hennepin-Ramsey-McLeod-Sibley-Carver-Scott-Dakota-Le Sueur-Rice- Goodhue-Steele-Pierce-Pepin- Including the cities of Minneapolis, St Paul, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Le Sueur, Faribault, Red Wing, Owatonna, River Falls, and Durand 136 PM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of west central Wisconsin and central, east central, south central and southeast Minnesota. * WHEN...From midnight tonight to 10 AM CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Borghoff
4 follow-up statements
610 WWUS43 KMPX 100337 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 937 PM CST Sun Jan 9 2022 MNZ041>045-048>050-101100- /O.CON.KMPX.WC.Y.0005.000000T0000Z-220110T1800Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Pope-Stearns-Benton- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Glenwood, St Cloud, and Sauk Rapids 937 PM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 38 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ047-051>053-055-057>059-061-063-WIZ014>016-023-025-027-028- 101100- /O.CON.KMPX.WC.Y.0005.000000T0000Z-220110T1600Z/ Stevens-Sherburne-Isanti-Chisago-Swift-Kandiyohi-Meeker-Wright- Anoka-Washington-Polk-Barron-Rusk-St. Croix-Dunn-Chippewa- Eau Claire- Including the cities of Morris, Elk River, Cambridge, Center City, Benson, Willmar, Litchfield, Monticello, Blaine, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, Chippewa Falls, and Eau Claire 937 PM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of northwest and west central Wisconsin and central, east central and west central Minnesota. * WHEN...Until 10 AM CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ060-062-066>070-076>078-085-WIZ024-026-101100- /O.CON.KMPX.WC.Y.0005.220110T0600Z-220110T1600Z/ Hennepin-Ramsey-McLeod-Sibley-Carver-Scott-Dakota-Le Sueur-Rice- Goodhue-Steele-Pierce-Pepin- Including the cities of Minneapolis, St Paul, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Le Sueur, Faribault, Red Wing, Owatonna, River Falls, and Durand 937 PM CST Sun Jan 9 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of west central Wisconsin and central, east central, south central and southeast Minnesota. * WHEN...From midnight tonight to 10 AM CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
477 WWUS43 KMPX 100823 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 223 AM CST Mon Jan 10 2022 MNZ041>045-048>050-101630- /O.CON.KMPX.WC.Y.0005.000000T0000Z-220110T1800Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Pope-Stearns-Benton- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Glenwood, St Cloud, and Sauk Rapids 223 AM CST Mon Jan 10 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ047-051>053-055-057>059-061-063-WIZ014>016-023-025-027-028- 101600- /O.CON.KMPX.WC.Y.0005.000000T0000Z-220110T1600Z/ Stevens-Sherburne-Isanti-Chisago-Swift-Kandiyohi-Meeker-Wright- Anoka-Washington-Polk-Barron-Rusk-St. Croix-Dunn-Chippewa- Eau Claire- Including the cities of Morris, Elk River, Cambridge, Center City, Benson, Willmar, Litchfield, Monticello, Blaine, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, Chippewa Falls, and Eau Claire 223 AM CST Mon Jan 10 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of northwest and west central Wisconsin and central, east central and west central Minnesota. * WHEN...Until 10 AM CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ060-062-066>070-076>078-085-WIZ024-026-101600- /O.CON.KMPX.WC.Y.0005.000000T0000Z-220110T1600Z/ Hennepin-Ramsey-McLeod-Sibley-Carver-Scott-Dakota-Le Sueur-Rice- Goodhue-Steele-Pierce-Pepin- Including the cities of Minneapolis, St Paul, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Le Sueur, Faribault, Red Wing, Owatonna, River Falls, and Durand 223 AM CST Mon Jan 10 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of west central Wisconsin and central, east central, south central and southeast Minnesota. * WHEN...From midnight tonight to 10 AM CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
841 WWUS43 KMPX 101448 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 848 AM CST Mon Jan 10 2022 MNZ047-051>053-055-057>063-066>070-076>078-085-WIZ023-024-026- 101600- /O.CAN.KMPX.WC.Y.0005.000000T0000Z-220110T1600Z/ Stevens-Sherburne-Isanti-Chisago-Swift-Kandiyohi-Meeker-Wright- Hennepin-Anoka-Ramsey-Washington-McLeod-Sibley-Carver-Scott- Dakota-Le Sueur-Rice-Goodhue-Steele-St. Croix-Pierce-Pepin- Including the cities of Morris, Elk River, Cambridge, Center City, Benson, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Le Sueur, Faribault, Red Wing, Owatonna, Hudson, River Falls, and Durand 848 AM CST Mon Jan 10 2022 ...WIND CHILL ADVISORY IS CANCELLED... The coldest wind chills have ended. $$ MNZ041>045-048>050-101700- /O.EXT.KMPX.WC.Y.0005.000000T0000Z-220110T1700Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Pope-Stearns-Benton- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Glenwood, St Cloud, and Sauk Rapids 848 AM CST Mon Jan 10 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 to 30 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until 11 AM CST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WIZ014>016-025-027-028-101700- /O.EXT.KMPX.WC.Y.0005.000000T0000Z-220110T1700Z/ Polk-Barron-Rusk-Dunn-Chippewa-Eau Claire- Including the cities of Osceola, Rice Lake, Ladysmith, Menomonie, Chippewa Falls, and Eau Claire 848 AM CST Mon Jan 10 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of northwest and west central Wisconsin. * WHEN...Until 11 AM CST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ jrb
503 WWUS43 KMPX 101709 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1109 AM CST Mon Jan 10 2022 MNZ041>045-048>050-WIZ014>016-025-027-028-101815- /O.EXP.KMPX.WC.Y.0005.000000T0000Z-220110T1700Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Pope-Stearns-Benton-Polk- Barron-Rusk-Dunn-Chippewa-Eau Claire- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Glenwood, St Cloud, Sauk Rapids, Osceola, Rice Lake, Ladysmith, Menomonie, Chippewa Falls, and Eau Claire 1109 AM CST Mon Jan 10 2022 ...WIND CHILL ADVISORY HAS EXPIRED... The coldest wind chills have ended across the region. $$ jrb
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 11:42 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 9, 11:42 AM CST, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
1142 AM CST Sun Jan 9 2022
.DISCUSSION...(Today through Saturday)
Issued at 349 AM CST Sun Jan 9 2022
Key Messages:
- Winds remain blustery today, with dangerous wind chills lasting at
least through midday. Cold again tomorrow morning.
- Temperatures rebound on Tuesday with near normal temperatures
through the rest of the week.
IR satellite paints a pretty succinct picture this morning, with
clouds quickly pushing southeast over the area over the last 5 to 6
hours, resulting in clear skies and rapidly falling temperatures.
Ground temperatures are once again cold enough to see on satellite,
with the line of cold ground having reached St. Cloud with continued
cold pushing south. This will disappear somewhat as we reach
daylight, however winds that will continue to gust to 20-30mph today
out of the northwest will keep chills in the teens & 20s below zero.
Although winds diminish by tonight and into early Monday morning,
chills will once again be in the 20 to 30 below range, especially in
western Minnesota due to frigid air temperatures in the teens below
zero in our northern CWA to near 0 along I-90.
As far as sensible weather goes, we could see some flurries yet this
morning but this activity should cease after daylight arrives. Some
light snow becomes possible this evening mainly from the Twin Cities
stretching to the southeast as a cold front barrels through the area,
however weak overall forcing and limited moisture should keep this
limited to a few tenths of an inch of snowfall at most. Chances for
further snowfall through the rest of the week and into next weekend
continue to look sparse as a strong 1040mb high moves into the region
and doesn't really move until later in the week. We will see quite a
bit of sunshine with temperatures after Tuesday staying in the 20s
and 30s for highs and single digits to teens for lows. The trend
within the long-range ensemble guidance has been to moderate the
stretch of temperatures beginning midweek through the weekend,
sticking closer to normal rather than ending up above normal.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1142 AM CST Sun Jan 9 2022
Mid level clouds will increase later today from the northwest before
clearing again this evening. A few flurries are possible from MSP and
southeast. West northwest winds will prevail through the period.
KMSP...No additional concerns.
/OUTLOOK FOR KMSP/
Tue...VFR. Wind S 10 kts.
Wed...VFR. Wind W 5-10 kts.
Thu...VFR. Wind SW 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Chill Advisory until 1 PM CST this afternoon for Benton-
Douglas-Morrison-Pope-Stearns-Stevens-Todd.
WI...None.
&&
DISCUSSION...TDH
AVIATION...BorghoffHazardous weather outlook, Jan 9, 4:07 AM CST, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 407 AM CST Sun Jan 9 2022 MNZ041>045-047>063-065>070-075>077-WIZ014>016-023-101015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville- McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Polk- Barron-Rusk-St. Croix- 407 AM CST Sun Jan 9 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... west central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight. A Wind Chill Advisory is in effect through the early afternoon today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous wind chills are expected tonight through tomorrow morning. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ064-073-074-078-082>085-091>093-WIZ024>028-101015- Yellow Medicine-Redwood-Brown-Goodhue-Watonwan-Blue Earth-Waseca- Steele-Martin-Faribault-Freeborn-Pierce-Dunn-Pepin-Chippewa- Eau Claire- 407 AM CST Sun Jan 9 2022 This Hazardous Weather Outlook is for portions of south central Minnesota...southeast Minnesota...southwest Minnesota...west central Minnesota and west central Wisconsin. .DAY ONE...Today and Tonight. A Wind Chill Advisory is in effect late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous wind chills are expected tonight through tomorrow morning. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Wind Chill Advisories in Minnesota, 2022Wind Chill Advisories in Wisconsin, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.